MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 3.0T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 3.0T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA 3.0T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: there is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The observed blistering is most likely caused by direct contact between the right shoulder and the bore wall.Even though it was mentioned that padding was used, considering the positioning required to position the opposite left shoulder within the field of view and the size of the patient, the affected area of the right shoulder must have been in contact with the bore.Contributing factors in this case: several scans with high sar values (>2 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.The total administered specific energy dose of 7.2 kj/kg far exceeded the recommended limit of 2.0 kj/kg for patients with impaired thermoregulation.
 
Event or Problem Description
Philip received a report that a male patient suffered a large 2nd degree burn to his right shoulder after undergoing an mri examination of the left shoulder.

Brand Name
INGENIA 3.0T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key18490811
Report Number3003768277-2024-00138
Device Sequence Number17888747
Product Code LNH
UDI-Device Identifier00884838009813
UDI-Public884838009813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 3.0T
Device Catalogue Number781377
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale
Patient Weight113 KG